Jump to content

Photo

Most Of The Acne Is Gone. Now What?

vitamin d magnesium fish oil green tea zinc

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 dirtymanjames

dirtymanjames

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 0
About Me
  • Joined: 08-August 10

Posted 03 October 2012 - 09:38 PM

Its been a long hard battle , I've had acne since I was about 13 and now Im almost 19. Ive been through many topicals , pills , accutane once ( worked but came back not as bad) , now Im using Epiduo/Tactuo. Its working. I have little to no inflamed acne now if I get it is only on my chin and its 2-3 white heads.


However , all these treatments have taking a real toll on the health of my face. I get comments about how I look way older than I am when I say im 18. My face looks old , it looks tired. Isnt smooth , looks very rough and oily (could be oily because of epiduo , which I believe is a retinoid) .

What I really want to do is restore my face to that of a 18 year old , smooth , full of energy , no weird bumps. Not like that of 35+ year old man , which I think it looks like now.

How can I accomplish this?

My routine looks like this

Morning:
Rinse face with warm water , then cold water. Apply korres yoghurt cream (moisturizer) just started using but normally nivea.

Night time:
Shower , shave , rinse face with cold water , apply nivea moisturizer, 30 minutes later apply epiduo.

I also take fish oil pills , Zinc Magnesium pills (out of these though) a multivitamin, and vitamin D pills not to mention 2 cups of green tea daily.

#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,004
    Likes: 418
About Me
  • Joined: 06-June 11

Posted 03 October 2012 - 11:21 PM

I found that deydration makes my face look older.

Also long-term BP for some unknown reason ALWAYS made me look tired and haggard. Even if my face wasn't dried out that much. I don't know WHAT it did but I know what you're talking about. BP does create free radicals which can lead to skin aging. Epiduo is Differin + BP and I would suspect the BP.

As for retinoids, they've never made me look haggard, just really red.

#3 dirtymanjames

dirtymanjames

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 0
About Me
  • Joined: 08-August 10

Posted 03 October 2012 - 11:23 PM

What do you suggest? Maybe stopping the Epiduo? Im just worried my whiteheads may come back.

#4 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,004
    Likes: 418
About Me
  • Joined: 06-June 11

Posted 03 October 2012 - 11:35 PM

What do you suggest? Maybe stopping the Epiduo? Im just worried my whiteheads may come back.


Get Differin instead of Epiduo so you keep the retinoid without the BP. Differin has generics now so it's SUPER cheap too compared to Epiduo.

#5 dirtymanjames

dirtymanjames

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 0
About Me
  • Joined: 08-August 10

Posted 03 October 2012 - 11:43 PM


What do you suggest? Maybe stopping the Epiduo? Im just worried my whiteheads may come back.


Get Differin instead of Epiduo so you keep the retinoid without the BP. Differin has generics now so it's SUPER cheap too compared to Epiduo.

Price isnt really an issue , im Canada and im covered, but im sure ive been on differin before and it did NOTHING for me

Edited by dirtymanjames, 03 October 2012 - 11:46 PM.


#6 tuffluck

tuffluck

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 292
    Likes: 84
About Me
  • Joined: 04-April 12

Posted 04 October 2012 - 02:39 AM

Hows your diet? I suggest trying a strict diet. Eat lots of good foods i.e vegetables. Start juicing. Sounds silly but I bet you will see a difference in less than 2-3 months.

#7 dirtymanjames

dirtymanjames

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 0
About Me
  • Joined: 08-August 10

Posted 05 October 2012 - 02:37 AM

My diet is really good. Im a very fit guy. I think it may be the Epiduo thats making my face look old and tired.. but I still need something to control my inflamed acne if it comes back

#8 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,004
    Likes: 418
About Me
  • Joined: 06-June 11

Posted 05 October 2012 - 02:14 PM



What do you suggest? Maybe stopping the Epiduo? Im just worried my whiteheads may come back.


Get Differin instead of Epiduo so you keep the retinoid without the BP. Differin has generics now so it's SUPER cheap too compared to Epiduo.

Price isnt really an issue , im Canada and im covered, but im sure ive been on differin before and it did NOTHING for me


Well Epiduo is just Differin + BP, so I don't know what to tell you. Obviously Differin has been doing something for you if Epiduo's been doing anything.

Differin will make red and a little dry.

BP will also make you red and VERY dry.

You could try switching to a sulfur-sulfacetamide wash, those will dry you a bit but they don't make you red, they're actually prescribed for rosacea as well as acne.

Edited by Green Gables, 05 October 2012 - 02:15 PM.